Alert archive / Arizona / Winter Storm Warnings in 2011

Winter Storm Warning 6, NWS Flagstaff, AZ

December 22, 2011Apache County, Navajo County, Arizona

NWS Flagstaff, AZ issued this winter storm warning at Dec 22, 2011, 8:11 PM MST for Apache County, Navajo County, Arizona. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2011, 8:11 PM MST (03:11 UTC)
Expired
Dec 23, 2011, 2:51 AM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2011-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2011-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2190 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WWUS45 KFGZ 230311
WSWFGZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
811 PM MST THU DEC 22 2011

AZZ017-231115-
/O.UPG.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/
/O.NEW.KFGZ.WS.W.0006.111223T0311Z-111223T1900Z/
WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
811 PM MST THU DEC 22 2011

...WINTER STORM WARNING IN EFFECT UNTIL NOON MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
NOON MST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* TIMING: MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH EARLY
  FRIDAY MORNING BEFORE TAPERING OFF FRIDAY AFTERNOON.

* SNOW LEVELS: SNOW LEVELS WILL BE WELL BELOW VALLEY FLOORS.

* SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OVERNIGHT WILL
  RANGE FROM 6 TO 14 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE
  OVER THE HIGHEST TERRAIN...ESPECIALLY EAST FACING SLOPES.

* TRAVEL CONDITIONS: EXPECT HAZARDOUS TRAVEL CONDITIONS THROUGH
  EARLY FRIDAY WITH ICY AND SNOW PACKED ROADS. IN ADDITION...GUSTY
  NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE SIGNIFICANT BLOWING
  AND DRIFTING SNOW. THE VISIBILITY MAY DROP TO BELOW 1/4 MILE AT
  TIMES.

* OTHER IMPACTS: EXPECT BITTER COLD WIND CHILLS TONIGHT AND 
  FRIDAY. WIND CHILL VALUES WILL BE IN THE SINGLE DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING...DUE TO SIGNIFICANT AMOUNTS OF SNOW AND
STRONG WINDS PRODUCING LIMITED VISIBILITIES. DRIVING WILL BE
EXTREMELY DANGEROUS. IF POSSIBLE...POSTPONE TRAVELING IN THE
WARNING AREA UNTIL THIS STORM PASSES. IF YOU MUST TRAVEL TAKE
EMERGENCY SUPPLIES. 

FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT
FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB
SITE AT WWW.AZ511.COM.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ018-231115-
/O.EXA.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/
NORTHERN GILA COUNTY-
INCLUDING THE CITY OF...PAYSON
811 PM MST THU DEC 22 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
NOON MST FRIDAY.

* TIMING: MODERATE TO LOCALLY HEAVY SNOW SHOWERS WILL CONTINUE
  OVERNIGHT BEFORE TAPERING OFF FRIDAY MORNING.

* SNOW LEVELS: SNOW LEVELS WILL REMAIN AROUND 2000 TO 2500 FEET.

* SNOW ACCUMULATIONS: SNOW ACCUMULATIONS ABOVE 5000 FEET WILL
  RANGE FROM 2 TO 6 INCHES WITH 1 TO 2 INCHES BELOW.

* TRAVEL CONDITIONS: EXPECT HAZARDOUS TRAVEL CONDITIONS WITH ICY
  ROADS. ALSO...GUSTY NORTHEAST WINDS WILL CAUSE AREAS OF BLOWING
  SNOW WITH SIGNIFICANTLY REDUCED VISIBILITIES.

* OTHER IMPACTS: EXPECT BITTER COLD WIND CHILLS TONIGHT THROUGH
  EARLY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES.

FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT
FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB
SITE AT WWW.AZ511.COM.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ011>015-231115-
/O.CON.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF
811 PM MST THU DEC 22 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
FRIDAY. 

* TIMING: EXPECT MORE FREQUENT SNOW SHOWERS TO DEVELOP TONIGHT
  WITH AREAS OF MODERATE TO LOCALLY HEAVY SNOW ANTICIPATED...
  ESPECIALLY EAST OF FLAGSTAFF.

* SNOW LEVELS: SNOW LEVELS WILL BE WELL BELOW VALLEY FLOORS.

* SNOW ACCUMULATIONS: TOTAL SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE
  EXPECTED BY LATE FRIDAY MORNING. AREAS ALONG THE NORTH AND EAST
  FACING SLOPES OF THE MOGOLLON RIM COULD SEE AS MUCH AS 6 TO 10
  INCHES.

* TRAVEL CONDITIONS: EXPECT AREAS WITH HAZARDOUS TRAVEL
  CONDITIONS. GUSTY NORTH THROUGH NORTHEAST WINDS OF 20 TO 35 MPH
  WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW OVER AREA
  ROADWAYS. THE VISIBILITY MAY DROP TO BELOW 1/4 MILE AT TIMES.

* OTHER IMPACTS: EXPECT BITTER COLD WIND CHILLS TONIGHT AND 
  FRIDAY. WIND CHILL VALUES WILL RANGE FROM 5 BELOW ZERO TO 
  THE SINGLE DIGITS ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES.

FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT
FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB
SITE AT WWW.AZ511.COM.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ016-231115-
/O.CON.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/
EASTERN MOGOLLON RIM-
811 PM MST THU DEC 22 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
FRIDAY. 

* TIMING: MODERATE TO PERIODS OF HEAVY SNOW WILL CONTINUE THROUGH
  EARLY FRIDAY MORNING BEFORE TAPERING OFF IN THE LATE MORNING
  HOURS.

* SNOW LEVELS: SNOW LEVELS WILL REMAIN WELL BELOW VALLEY FLOORS.

* SNOW ACCUMULATIONS: ADDITIONAL SNOWFALL AMOUNTS WILL RANGE FROM
  3 TO 6 INCHES THROUGH FRIDAY MORNING. LOCALLY HIGHER AMOUNTS ARE
  POSSIBLE...ESPECIALLY ON EAST FACING SLOPES.

* TRAVEL CONDITIONS: EXPECT AREAS WITH HAZARDOUS TRAVEL
  CONDITIONS. GUSTY NORTH THROUGH NORTHEAST WINDS OF 20 TO 35 MPH
  WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW OVER AREA
  ROADWAYS. THE VISIBILITY MAY DROP TO BELOW 1/4 MILE AT TIMES.

* OTHER IMPACTS: EXPECT BITTER COLD WIND CHILLS TONIGHT AND 
  FRIDAY. WIND CHILL VALUES WILL BE IN THE SINGLE DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES.

FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT
FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB
SITE AT WWW.AZ511.COM.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
1 follow-up statement
662 
WWUS45 KFGZ 230951
WSWFGZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
251 AM MST FRI DEC 23 2011

AZZ017-231800-
/O.CAN.KFGZ.WS.W.0006.000000T0000Z-111223T1900Z/
/O.EXA.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/
WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
251 AM MST FRI DEC 23 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST TODAY...

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS DOWNGRADED THE
WINTER STORM WARNING TO A WINTER WEATHER ADVISORY FOR SNOW AND
BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED.

* TIMING: PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH EARLY FRIDAY
  AFTERNOON...BEFORE TAPERING OFF TO LIGHT SNOW SHOWERS BY THE
  LATE AFTERNOON.

* SNOW ACCUMULATIONS: ADDITIONAL SNOWFALL AMOUNTS WILL RANGE FROM
  2 TO 4 INCHES THROUGH FRIDAY AFTERNOON.

* TRAVEL CONDITIONS: EXPECT HAZARDOUS TRAVEL CONDITIONS. GUSTY
  NORTH THROUGH NORTHEAST WINDS OF 20 TO 35 MPH WILL CAUSE
  SIGNIFICANT BLOWING AND DRIFTING SNOW OVER AREA ROADWAYS. THE
  VISIBILITY DUE TO BLOWING SNOW MAY DROP TO BELOW 1/4 MILE AT
  TIMES.

* OTHER IMPACTS: EXPECT BITTER COLD WIND CHILLS VALUES THROUGH THE
  DAY FRIDAY. WIND CHILL VALUES WILL BE IN THE SINGLE DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES.

FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT
FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB
SITE AT WWW.AZ511.COM.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ011>013-018-231100-
/O.CAN.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
NORTHERN GILA COUNTY-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...PAYSON
251 AM MST FRI DEC 23 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

AREAS OF LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH THE EARLY
MORNING...ESPECIALLY NORTH OF THE MOGOLLON RIM. HOWEVER...ANY
ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

$$

AZZ014>016-231800-
/O.CON.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF
251 AM MST FRI DEC 23 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY.

* TIMING AND LOCATIONS: AREAS OF LIGHT TO MODERATE SNOW WILL
  CONTINUE THROUGH FRIDAY MORNING....BEFORE QUICKLY ENDING FRIDAY
  AFTERNOON. AREAS MOST AFFECTED WILL BE LOCATED FROM FLAGSTAFF
  SOUTH AND EAST...ALONG LAKE MARY ROAD...AND TOWARD HEBER.

* SNOW ACCUMULATIONS: ADDITIONAL SNOWFALL AMOUNTS WILL RANGE FROM
  1 TO 3 INCHES...WITH AS MUCH AS 4 INCHES OVER NORTH AND EAST
  FACING PORTIONS OF THE EASTERN MOGOLLON RIM.

* TRAVEL CONDITIONS: EXPECT AREAS WITH HAZARDOUS TRAVEL
  CONDITIONS. GUSTY NORTHEAST WINDS OF 20 TO 35 MPH WILL CAUSE
  SIGNIFICANT BLOWING AND DRIFTING SNOW OVER AREA ROADWAYS. THE
  VISIBILITY DUE TO BLOWING SNOW MAY DROP TO BELOW 1/4 MILE AT
  TIMES.

* OTHER IMPACTS: EXPECT BITTER COLD WIND CHILLS WITH VALUES IN THE
  SINGLE DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES.

FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT
FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB
SITE AT WWW.AZ511.COM.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this winter storm warning went out at Dec 22, 3:40 PM MST, 4 hours 31 minutes earlier.

Area forecast discussion, Dec 22, 3:40 PM MST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
340 PM MST THU DEC 22 2011

.SYNOPSIS...A STRONG AND BITTERLY COLD LOW PRESSURE SYSTEM WILL
BRING GUSTY NORTHEAST WINDS AND AREAS OF SNOW TO MUCH OF CENTRAL AND
EASTERN ARIZONA THROUGH EARLY FRIDAY. EXPECT PRECIPITATION TO END BY
FRIDAY NIGHT...WITH WARMING DAYTIME TEMPERATURES OVER THE HOLIDAY
WEEKEND AND INTO NEXT WEEK.

&&

.DISCUSSION...THE LOW PRESSURE CENTER IS OVER SOUTH CENTRAL UTAH
THIS AFTERNOON. A PERSISTENT BAND OF SNOW HAS BEEN PARKED OVER
SECTIONS OF EASTERN ARIZONA TODAY FROM ABOUT CLINTS WELL TO WINDOW
ROCK AND EASTWARD THROUGH SHOW LOW. SHOWERS ARE BEGINNING TO DEVELOP
WEST OF THIS BAND THIS AFTERNOON FROM ALONG THE I-17 CORRIDOR
NORTHWARD TO THE GRAND CANYON AND UTAH BOARDER.

THE CENTER OF THE LOW WILL CONTINUE MOVING SOUTHWARD AND WILL REACH
SOUTHEAST ARIZONA BY NOON ON FRIDAY. IT WILL TAKE A PATH ROUGHLY
OVER THE I-17/I-10 CORRIDOR. MOST OF THE PRECIPITATION WILL BE EAST
OF THE LOW CENTER. THE COLD POOL ALOFT AROUND THE CENTER OF THE LOW
WILL HELP ENHANCE SHOWER ACTIVITY THIS EVENING AND OVERNIGHT AS IT
MOVES SOUTH. EAST OF THE LOW...UPSLOPE WILL CONTINUE...BUT WILL
SLIDE EASTWARD THIS EVENING TOWARD THE WHITE MOUNTAINS.

LATER TONIGHT AND FRIDAY....STRONG NORTHEAST TO EASTERLY FLOW WILL
DEVELOP. THIS WILL ALLOW A SIGNIFICANT UPSLOPE EVENT TO DEVELOP IN
THE WHITE MOUNTAINS...THE LCR...AND EASTERN MOGOLLON RIM.
THIS EVENT WILL LAST INTO FRIDAY. CLOSER TO THE LOW ITSELF...
NSTABILITY SHOWERS WILL ALSO CONTINUE OVER EAST-CENTRAL ARIZONA
THROUGH EARLY FRIDAY AFTERNOON.

THIS STORM WILL CONTINUE TO HAVE LIGHT TO MODERATE QPF AMOUNTS...BUT
VERY HIGH SNOW TO WATER RATIOS AS SNOW LEVELS DROP TO THE VALLEY
FLOORS. WINTER WEATHER ADVISORIES WILL CONTINUE FROM FLAGSTAFF
EASTWARD ALONG THE RIM...THROUGH THE LCR...AND UP TO WINDOW ROCK.
SNOW...BLOWING SNOW...WIND...AND BITTERLY COLD WIND CHILLS WILL MAKE
IMPACT TRAVEL AND OUTDOOR ACTIVITIES THROUGH FRIDAY.

THE LOW WILL MOVE EAST OF THE STATE BY SATURDAY WITH AN END TO THE
PRECIPITATION. EASTERLY WINDS WILL CONTINUE ON SATURDAY WITH ONLY A
SLIGHT WARMING OF DAYTIME TEMPERATURES. MORE WARMING IS EXPECTED ON
CHRISTMAS DAY WITH TEMPERATURES RUNNING 5 TO 8 DEGREES BELOW
AVERAGE. BY MONDAY...DAYTIME TEMPERATURES SHOULD BE BACK TO NEAR
NORMAL WITH A MUCH LIGHTER NORTHWEST TO NORTH BREEZE. A
NORTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH MID WEEK WITH HIGHS
WARMING TO 5 TO 8 DEGREES ABOVE AVERAGE BY WEDNESDAY.

&&

.AVIATION...FOR THE 00Z PACKAGE...A COLD STORM SYSTEM WILL CONTINUE
TO MOVE ACROSS ARIZONA. FOR NORTHERN ARIZONA...EXPECT AREAS OF
MVFR/IFR CONDITIONS IN SCATTERED SNOW SHOWERS. SNOW SHOWERS WILL BE
MOST NUMEROUS FROM AROUND KPAN-KFLG-KRQE EASTWARD. SURFACE WINDS
WILL GRADUALLY INCREASE OVER THE NEXT 24 HOURS BECOMING NORTHEAST
10-20 KT...LOCALLY GUSTING NORTHEAST AT 30-45 KT ALONG AND SOUTH OF
THE MOGOLLON RIM. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY FROM 5 PM MST THIS AFTERNOON TO NOON MST
FRIDAY FOR AZZ011>015.

WINTER WEATHER ADVISORY TO NOON MST FRIDAY FOR AZZ016-017.

&&

PUBLIC...............MAS
AVIATION.............MCCOLLUM

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Dec 22, 3:49 PM MST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
349 PM MST THU DEC 22 2011

AZZ004>018-037>040-231415-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
349 PM MST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...THIS EVENING AND TONIGHT

A LOW PRESSURE CENTER OVER SOUTHERN UTAH WILL CONTINUE TO MOVE
SOUTHWARD TONIGHT. SNOW SHOWERS WILL CONTINUE AND BECOME MORE
FREQUENT AND WIDESPREAD ALONG THE I-17 CORRIDOR AND EASTWARD
OVERNIGHT. SNOWFALL WILL BECOME HEAVY AT TIMES. GUSTY NORTHEAST
WINDS WILL ALSO DEVELOP ACROSS MUCH OF THE AREA...ALONG WITH
BITTER COLD WIND CHILL VALUES...RANGING FROM THE LOW TEENS ABOVE
ZERO...TO AROUND 5 BELOW ZERO.

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A VARIETY OF
WINTER WEATHER ADVISORIES THAT WILL LAST INTO FRIDAY. PLEASE SEE
PHXWSWFGZ FOR DETAILS.

STAY TUNED TO YOUR FAVORITE MEDIA OUTLET...OR VISIT:
WEATHER.GOV/FLAGSTAFF FOR FURTHER DETAILS AND UPDATES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF SNOW...ALONG WITH BITTER COLD AND STRONG NORTHEAST WINDS
WILL CONTINUE OVER EAST-CENTRAL ARIZONA ON FRIDAY. SKIES WILL CLEAR FROM
WEST TO EAST ELSEWHERE. EXPECT IMPROVING CONDITIONS LATE FRIDAY
INTO SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Winter Storm Warnings in Arizona, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.